Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 165, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2019, 5:53 PM CDT for Clinton County, Marion County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2019, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 3, 2019, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 119 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:55 PM CDT | TSTM WND DMG | Sandoval, IL | TOP OF A POWER POLE SNAPPED BY WIND IN SANDOVAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WUUS53 KLSX 032253
SVRLSX
ILC027-121-032345-
/O.NEW.KLSX.SV.W.0165.190703T2253Z-190703T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
553 PM CDT Wed Jul 3 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Clinton County in south central Illinois...
Western Marion County in south central Illinois...
* Until 645 PM CDT.
* At 553 PM CDT, a severe thunderstorm was located over Odin, moving
east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Salem, Centralia, Sandoval, Central City, Odin, Fairman, Tonti,
Junction City, Alma, Cartter, Brubaker and Selmaville.
This includes Interstate 57 in Illinois between exits 109 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3849 8911 3866 8919 3879 8892 3854 8880
TIME...MOT...LOC 2253Z 249DEG 6KT 3861 8907
HAIL...1.00IN
WIND...60MPH
$$
Carney1 follow-up statement
420
WWUS53 KLSX 032321
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
621 PM CDT Wed Jul 3 2019
ILC027-121-032345-
/O.CON.KLSX.SV.W.0165.000000T0000Z-190703T2345Z/
Clinton IL-Marion IL-
621 PM CDT Wed Jul 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL CLINTON AND WESTERN MARION COUNTIES...
At 620 PM CDT, a severe thunderstorm was located over Odin, moving
east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Salem, Centralia, Sandoval, Central City, Odin, Fairman, Tonti,
Junction City, Alma, Cartter, Brubaker and Selmaville.
This includes Interstate 57 in Illinois between exits 109 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3849 8911 3866 8919 3879 8892 3854 8880
TIME...MOT...LOC 2320Z 262DEG 5KT 3860 8902
HAIL...1.00IN
WIND...60MPH
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:28 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 3, 3:28 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 328 PM CDT Wed Jul 3 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 327 PM CDT Wed Jul 3 2019 Thunderstorm activity, like the past couple of days, should weaken and eventually dissipate by late this evening due to the loss of daytime instability. The remnant MCV currently near the MO/KS border will continue to heat slowly to the east/northeast and this feature may have to be watched for possible additional activity overnight tonight. CAMs keep it fairly quiet associated with this feature overnight, but yet another MCV is expected to develop associated with overnight convection in eastern Kansas. This feature will propagate eastward through the day on Thursday, and could help provide a bit more focus for storms just downstream of it tomorrow across the northwestern half of the CWA. Given that this feature does not exist yet, the confidence in this scenario is not particularly high. Regardless, additional scattered storms are likely areawide due to moderate instability in an uncapped atmosphere. These storms, like today and the previous couple of days, should weaken and eventually dissipate during the evening hours on Thursday. This should provide a window of dry weather for 4th of July festivities. Little to no change in expected temperatures through the short-term forecast period. Persistence remains a very good forecast, with lows tonight and Thursday night mainly in the upper 60s to mid 70s and highs for the 4th in the mid 80s to near 90 degrees. Humidity will also remain high, so look for maximum heat index values to be in the mid to upper 90s during the afternoon. All in all, a very typical 4th of July is forecast for the bi-state area with seasonably hot/humid conditions and scattered thunderstorms in the afternoon and early evening hours. Gosselin .LONG TERM... (Friday through Next Wednesday) Issued at 327 PM CDT Wed Jul 3 2019 Summertime weather pattern will remain in place heading into early this weekend with seasonably hot/humid conditions and a chance of thunderstorms each afternoon/evening. The mid/upper level ridge begins to breakdown late this weekend allowing a slow-moving cold front to move through the CWA. This frontal passage will provide another chance of showers and thunderstorms from Friday night through early Sunday. A brief period drier and slightly cooler weather is likely to conclude the upcoming holiday week heading into possibly early next week. Flow aloft becomes more zonal however thereafter so expect temperatures to moderate back to near or just above normal along with an increasing chance for showers and thunderstorms. Gosselin && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1156 AM CDT Wed Jul 3 2019 Scattered thunderstorms are likely this afternoon into the early evening hours. Any storms that directly impact a terminal will have the capability of producing gusty winds (30-40 mph most likely), small hail, and MVFR or IFR visibilities in heavier downpours. The threat for thunderstorms should wane this evening, with likely dry weather overnight tonight. Scattered storms may once again impact KCOU and KUIN Thursday morning so added a VCTS mention. Wind speeds should remain light outside of any thunderstorms or outflow boundaries, with the primary direction today likely south/southwest. SPECIFICS FOR KSTL: Thunderstorms have already developed just to the east/northeast of the terminal as of 1700 UTC. Scattered storms are likely in the vicinity of the terminal this afternoon into early this evening. Any storm that directly impacts Lambert Field will have the capability of producing gusty winds (30-40 mph), small hail, and MVFR or IFR visibilites in heavier downpours. The threat for thunderstorms should diminish this evening, with dry weather favored overnight tonight into Thursday morning. Scattered storms are forecast to redevelop midday on Thursday so added a new VCTS group to account for this next round of scattered storms. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 3, 3:33 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 333 PM CDT Wed Jul 3 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-042045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 333 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected in eastern Missouri and southern Illinois through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance for thunderstorms continues for portions of the area each day from Thursday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
In the hours before
Special weather statement, Jul 3, 5:32 PM CDT, 21 minutes before
Special Weather Statement National Weather Service St Louis MO 532 PM CDT Wed Jul 3 2019 ILZ064-065-069-032315- Bond IL-Clinton IL-Fayette IL- 532 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...SOUTHERN BOND AND SOUTHWESTERN FAYETTE COUNTIES UNTIL 615 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near Jamestown, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Pocahontas, Mulberry Grove, Tamalco, Beaver Creek, Boulder, Jamestown, Pleasant Mound, Pierron, Pittsburg, Keyesport, Smithboro, Dudleyville and Stolletown. This includes Interstate 70 in Illinois between exits 36 and 52. This also includes Carlyle Lake Recreational Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3865 8953 3883 8958 3894 8922 3867 8914 TIME...MOT...LOC 2232Z 257DEG 10KT 3876 8946 Carney
Special weather statement, Jul 3, 5:41 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service St Louis MO
541 PM CDT Wed Jul 3 2019
ILZ069-070-032330-
Marion IL-Clinton IL-
541 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLINTON AND MARION
COUNTIES UNTIL 630 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odin, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Centralia, Salem, Sandoval, Wamac, Central City, Odin, Kinmundy,
Omega, Fairman, Stephen Forbes Station, Shattuc, Helm, Tonti, Iuka,
Junction City, Alma, Kell, Walnut Hill, Cartter and Selmaville.
This includes Interstate 57 in Illinois between exits 109 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3847 8914 3850 8915 3851 8923 3865 8924
3880 8876 3848 8870
TIME...MOT...LOC 2241Z 269DEG 9KT 3860 8903
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:32 PM CDT | Special Weather Statement | LSX | Bond | 43 min |
| Jul 3, 5:41 PM CDT | Special Weather Statement | LSX | Marion | 49 min |
| Jul 3, 6:11 PM CDT | Areal Flood Advisory | LSX | Clinton, Marion | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.